Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


new regimen
Jul 23, 2007

I recently suffered severe panic attacks during the months of March through May 2007...during this time I also began having minor paranoid schizophrenic thoughts...I had been taking Sustiva and Truvada for three years and due to those recent attacks and thoughts my doctor suggested stopping the Sustiva and Truvada..at that time I began taking low doses (2.5mg)of Zyprexa for the schizophrenic thoughts, which really seems to help both the thoughts and the panic attacks...I had been off my HIV meds for 2 months...I began a new regimen three days ago...a combination of Reyataz, Norvir and Truvada. On the third day I had a minor panick attack at work...could this new medication be the cause? Should I continue with the Zyprexa? Also, how soon would I see any side effects from this new combo...such as jaundice? Thanks for the advice!

Response from Dr. Wohl

It is very likely that the Norvir is causing the levels of Zyprexa in your body to fall leaving you vulnerable to the panic attacks. Norvir usually blocks the ability of the liver to clear drugs from the body but in the case of Zyprexa it can lead to more rapid clearance of the drug from the blood.

You may need to have your Zyprexa dose increased to get the same levels of the medication you had prior to starting your latest HIV regimen.

Talk to your doctors ASAP and meanwhile keep taking the Norvir along with all the other HIV meds and your Zyprexa.

DW



Previous
my cousin
Next
tenofovir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement